CSN Login
Members Online: 11

Temodar anyone?

rachelmi
Posts: 4
Joined: May 2010

Hi Im on temodar 280mg 5 days on 23 days off. I took the last dose 3 days ago but still feel very yucky. When does this get better? What patterns have you noticed with your cycles? I plan to be on this for 2 years so looking to get a better grip of what Im up against. My neuro pain in my leg is much worse also? Thanks

martyweed
Posts: 1
Joined: Apr 2010

I am 11 months into my temodar treatments of 5 days on 23days off. I too had problems when I first started with having extreme nausea and basically feeling like I constantly had the stomcach flu. My oncologist switched my anti-nausea medication to Ondansetron 8 MG tablets that I take 3 times a day and it has worked wonderfully.

Other than that the biggest issue I have had with taking the Temodar is fatigue, usually by the end of the week of treatments I am pretty tired. For the first several months that I took the medication I would take naps but I found that daily walks and not eating anything for about an hour before taking the temodar at night seems to help.

The toughest issue I struggled with over the past year is keeping my white blood counts up, you will find that if you can't keep them in the range the doctor wants them to be you will have to delay beginning your treatments. About 3 months ago I visited a local health food store and inquired about natural treatments to help with boosting white cells and they recommended trying a product called Fungi Perfecti My Community capsules. They are basically a blend of 18 varities of mushrooms ground into a capsule. I noticed an immediate boost in my white counts and have been very pleased. Here is their webpage: www.hostdefense.com

I hope this helps.

Marty

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

my mom recently passed away..she only lasted 2 months on temodar..she had gbm grade 4..it helped the tumor stay stable but it messed up the rest of her body..i strongly believe the temodar and the other meds made her pass away after 5 months of diagnosis..the combination of meds was to strong....i never liked giving my mom those meds but she wanted to fight the cancer...i knew in my heart the meds were making her worse than better.but i went with her wishes...i would never tell anyone what choice to make when it comes to their health but i would say to anyone with gbm not to take the meds..it doesnt give you a good quality of life at all...

single3rd's picture
single3rd
Posts: 18
Joined: May 2010

I was taking Temodar for 3 years following recision of a Grade II oliodendroglioma - the dosage was 180mg X 2, 5 days on, 23 off.
The worst side effect was physical exhaustion - after about 2 years, I was taking 2 days unpaid leave during each treatment week. I never did suffer from noticeable nausea (I was also prescribed 100mg Kytril prior to each dosage).
Sadly, the Temodar failed to do it's job: I have recently been diagnosed with yet another Grade II olio (# 3!), and my chemo treatment has been changed to 42-day cycles of PCV.
I realize that this is not a very positive post, but after 12 years of living with brain cancer, I tend to "roll with the punches", and thank God for each morning I wake up.

PBJ Austin
Posts: 347
Joined: Mar 2009

She was diagnosed with AA3 and took Temador for less than a year. She was supposed to be on it for 2 years but in only ~10 months time the cancer went away. That doesn't mean it will never come back but for now she's out of treatment due to her success with Temador. For her it wasn't too bad except for the fatigue.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network